Thunderstorm Wind, Columbia
- When
- September 23, 2:50 PM CST
- Where
- Columbia County, Waldo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.350, -93.283
Trees downed along Hwy 371.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 23, 2:50 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT SAT SEP 23 2006 .DISCUSSION... FRONT CURRENTLY ACROSS CWA...NEAR A TXK-TYR LINE. BROKEN LINE OF STORMS ALONG FRONT AT THIS TIME MOVING EAST WITH ANOTHER LINE OF TSTMS DEVELOPING AHEAD OF THIS LINE IN DEEP EAST TEXAS. SEVERE TSTM WATCH CURRENTLY IN EFFECT ALONG AND AHEAD OF FRONT UNTIL 8 PM THIS EVENING. THE WATCH DOES NOT INCLUDE SOUTHEAST COUNTIES BUT EXPECT ONE WILL BE ISSUED LATER THIS EVENING AS STORMS MOVE EAST. WENT WITH LIKELY OR HIGHER POPS AHEAD OF FRONT...BUT WITH BROKEN LINE... PARTS OF EAST TEXAS MAY GET MISSED IF STORMS DO NOT FILL IN SOON. WILL KEEP SOME POPS INTO SUNDAY...GENERALLY EAST OF A LFK-SHV-ELD LINE. BY SUNDAY EVENING DRY AND COOLER AIR SHOULD WORK INTO ALL OF CWA. MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT WITH TIMING OF FRONT. HOWEVER NAM GENERATES SIGNIFICANTLY MORE LIFT OVER CWA...THUS MORE QPF AND IT CONTINUES IT THROUGH MOST OF THE NIGHT. GFS LOOK MORE REASONABLE...AT LEAST OVER CWA WITH LOWER QPF AND LESS LIFT... ENDING PCPN SOONER. DRY AND COOL WEATHER EXPECTED BEHIND FRONT. SOUTHERLY WINDS RETURN TUESDAY...WITH ANOTHER QUICK WARM UP WEDNESDAY. ANOTHER FRONT WILL CROSS AREA THURSDAY...BRINGING NEXT CHANCE OF PCPN. && .AVIATION... INTENSE TSTM ACTIVITY JUST AHEAD OF COLD FRONT...ALONG AND JUST SOUTH OF INTERSTATE 30. STRONGEST STORM OVER SW AR DROPPING AN OUTFLOW BOUNDARY ALONG THE LA BORDER AND INTO EXTREME NE TX. THIS MAY BE A REGION FOR SUDDEN REDEVELOPMENT. ISOLATED THUNDERSTORMS IN WARM SECTOR GRADUALLY INTENSIFYING...ESPECIALLY JUST WEST OF TOLEDO BEND. CLOUDS APPEAR TO SCATTER OUT BEHIND FRONT QUICKER THAN ORIGINALLY THOUGHT. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 81 57 82 / 70 20 10 0 MLU 67 79 55 81 / 80 40 10 0 DEQ 58 77 50 79 / 40 10 10 0 TXK 61 79 54 81 / 60 10 10 0 ELD 62 80 54 80 / 70 20 10 0 TYR 62 80 57 81 / 60 10 10 0 GGG 64 81 56 81 / 60 20 10 0 LFK 68 83 58 83 / 80 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
The Shreveport radar (KSHV), 113 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees downed along Hwy 371.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531466.